MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Catalog Number KCFW-6.0-38-70-RB-RAABE
Medical Device Problem Codes Break (1069); Unraveled Material (1664)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/18/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, during an unspecified procedure, a flexor raabe guiding sheath separated, leaving part of the device in the patient.An incision was made in the left "scarpa" to retrieve the separated fragments.Additional information has been requested.Upon return and initial evaluation of the device, the sheath was unraveled/separated in multiple locations.
 
Additional Manufacturer Narrative
E1: customer name and address= phone: (b)(6), last name: (b)(6).H3: device evaluated by mfg = other (81) - device evaluation has begun.However, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.E1: customer name and address = phone: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 30aug2023.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Summary of event: as reported, during an unspecified procedure, a flexor raabe guiding sheath separated, leaving part of the device in the patient.An incision was made in the left "scarpa" to retrieve the separated fragments.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Upon return and initial evaluation of the device, the sheath was unraveled/separated in multiple locations.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The shaft was damaged/kinked/accordioned, and the sheath tubing was separated, just below the hub.The exposed inner coil was elongated and unraveled.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The product ifu states ¿if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.¿ the information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification at the time of manufacture.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A previously closed capa found that the thin wall of the ptfe liner is susceptible to damage from handling and processing during profiling and coiling processes; leading to an increased susceptibility to shaft separation.Corrective actions were implemented, including 100% bond inspections, increase of the minimum allowable tensile strength, improvements to the baking process, and reduction in shelf life of inner liner raw material.The complaint device was manufactured prior to implementation of the corrective actions.Based on the information provided and the results of the investigation, cook has concluded that a manufacturing deficiency contributed to this event; however, the complaint device was manufactured prior to implementation of corrective actions resulting from a previously completed capa.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.H6 (annex d), h10: the investigation conclusion previously stated that a manufacturing deficiency contributed to the event; however, upon further review, the investigation conclusion has been updated.Cook has concluded that a component failure, unrelated to manufacturing or design deficiencies, contributed to this event.The exact conditions experienced during the procedure cannot be duplicated in the lab environment.Details of the anatomy are unknown, and it is unknown if the dilator was reinserted prior to sheath removal.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Cook inc.Has been unable to submit reports due to issues with receiving new ssl certificates for esg as2 trading partners from the esg help desk.This issue was discovered over the weekend of (b)(6) 2023.Cook has been in communication with the fda regarding this issue and was provided the needed security certificate on (b)(6) 2023.Per fda-2008-n-0393, questions and answers about emdr - electronic medical device reporting - guidance for industry, user facilities and fda staff, section d: "¿ if a manufacturer or importer is unable to submit a report on time due to an outage affecting the esg or the cdrh emdr processing system, it may document its attempts at timely filing in block h10 for the affected reports and submit reports electronically as soon as the esg or cdrh emdr processing system is operational." an email has been sent to fda as the guidance instructs informing fda of the information set forth in the guidance regarding these delayed submissions.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17548395
Report Number1820334-2023-01084
Device Sequence Number6683843
Product Code DYB
UDI-Device Identifier00827002116368
UDI-Public(01)00827002116368(17)260425(10)15406737
Combination Product (Y/N)N
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/25/2026
Device Catalogue NumberKCFW-6.0-38-70-RB-RAABE
Device Lot Number15406737
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/01/2023
Supplement Date Received by Manufacturer08/30/2023
10/03/2023
10/30/2023
12/05/2023
Initial Report FDA Received Date08/15/2023
Supplement Report FDA Received Date09/22/2023
10/05/2023
12/04/2023
12/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale